All Rights Reserved
AccessEcon LLC 2006, 2008.
Powered by MinhViet JSC
ralph lauren polo

 
Miguel A. Espinosa and Juan D. Prada
 
''Identities for Homogeneous Utility Functions''
( 2012, Vol. 32 No.3 )
 
 
Using a homogeneous and continuous utility function to represent a household's preferences, we show explicit algebraic ways to go from the indirect utility function to the expenditure function and from the Marshallian demand to the Hicksian demand and vice versa, without the need of any other function. This greatly simplifies the integrability problem, avoiding the use of differential equations. In order to get this result, we prove explicit identities between most of the different objects that arise from the utility maximization and the expenditure minimization problems.
 
 
Keywords: Integrability, identities, homogeneous utility function, household theory
JEL: D1 - Household Behavior: General
 
Manuscript Received : Apr 28 2012 Manuscript Accepted : Jul 20 2012

  This abstract has been downloaded 199 times                The Full PDF of this paper has been downloaded 87848 times